Skip to main content

Necessary Conditions of Optimality for Second-Order Nonlinear Impulsive Differential Equations

Abstract

We discuss the existence of optimal controls for a Lagrange problem of systems governed by the second-order nonlinear impulsive differential equations in infinite dimensional spaces. We apply a direct approach to derive the maximum principle for the problem at hand. An example is also presented to demonstrate the theory.

[123456789101112131415161718]

References

  1. 1.

    Pontryagin LS: The maximum principle in the theory of optimal processes. Proceedings of the 1st International Congress of the IFAC on Automatic Control, June-July 1960, Moscow, Russia

  2. 2.

    Ahmed NU: Optimal impulse control for impulsive systems in Banach spaces. International Journal of Differential Equations and Applications 2000,1(1):37–52.

    MATH  MathSciNet  Google Scholar 

  3. 3.

    Ahmed NU: Necessary conditions of optimality for impulsive systems on Banach spaces. Nonlinear Analysis 2002,51(3):409–424. 10.1016/S0362-546X(01)00837-9

    MATH  MathSciNet  Article  Google Scholar 

  4. 4.

    Butkovskiĭ AG: The maximum principle for optimum systems with distributed parameters. Avtomatika i Telemehanika 1961, 22: 1288–1301.

    Google Scholar 

  5. 5.

    Egorov AI: The maximum principle in the theory of optimal regulation. In Studies in Integro-Differential Equations in Kirghizia, No. 1 (Russian). Izdat. Akad. Nauk Kirgiz. SSR, Frunze, Russia; 1961:213–242.

    Google Scholar 

  6. 6.

    Fattorini HO: Infinite Dimensional Optimization and Control Theory, Encyclopedia of Mathematics and Its Applications. Volume 62. Cambridge University Press, Cambridge, UK; 1999:xvi+798.

    Google Scholar 

  7. 7.

    Li X, Yong J: Optimal Control Theory for Infinite Dimensional Systems, Systems & Control: Foundations & Applications. Birkhäuser, Boston, Mass, USA; 1995:xii+448.

    Google Scholar 

  8. 8.

    Wei W, Xiang X: Optimal control for a class of strongly nonlinear impulsive equations in Banach spaces. Nonlinear Analysis 2005,63(5–7):e53-e63.

    MATH  Article  Google Scholar 

  9. 9.

    Xiang X, Ahmed NU: Necessary conditions of optimality for differential inclusions on Banach space. Nonlinear Analysis 1997,30(8):5437–5445. 10.1016/S0362-546X(96)00222-2

    MATH  MathSciNet  Article  Google Scholar 

  10. 10.

    Xiang X, Wei W, Jiang Y: Strongly nonlinear impulsive system and necessary conditions of optimality. Dynamics of Continuous, Discrete & Impulsive Systems A 2005,12(6):811–824.

    MATH  MathSciNet  Google Scholar 

  11. 11.

    Peng Y, Xiang X: Second order nonlinear impulsive evolution equations with time-varying generating operators and optimal controls. to appear in Optimization

  12. 12.

    Peng Y, Xiang X: Necessary conditions of optimality for second order nonlinear evolution equations on Banach spaces. Proceedings of the 4th International Conference on Impulsive and Hyprid Dynamical Systems, 2007, Nanning, China 433–437.

  13. 13.

    Hu S, Papageorgiou NS: Handbook of Multivalued Analysis. Vol. I: Theory, Mathematics and Its Applications. Volume 419. Kluwer Academic Publishers, Dordrecht, The Netherlands; 1997:xvi+964.

    Google Scholar 

  14. 14.

    Ahmed NU: Semigroup Theory with Applications to Systems and Control, Pitman Research Notes in Mathematics Series. Volume 246. Longman Scientific & Technical, Harlow, UK; John Wiley & Sons, New York, NY, USA; 1991:x+282.

    Google Scholar 

  15. 15.

    Xiang X, Kuang H: Delay systems and optimal control. Acta Mathematicae Applicatae Sinica 2000,16(1):27–35. 10.1007/BF02670961

    MATH  MathSciNet  Article  Google Scholar 

  16. 16.

    Xiang X, Peng Y, Wei W: A general class of nonlinear impulsive integral differential equations and optimal controls on Banach spaces. Discrete and Continuous Dynamical Systems 2005,2005(supplement):911–919.

    MATH  MathSciNet  Google Scholar 

  17. 17.

    Yang T: Impulsive Control Theory, Lecture Notes in Control and Information Sciences. Volume 272. Springer, Berlin, Germany; 2001:xx+348.

    Google Scholar 

  18. 18.

    Balder EJ: Necessary and sufficient conditions for -strong-weak lower semicontinuity of integral functionals. Nonlinear Analysis 1987,11(12):1399–1404. 10.1016/0362-546X(87)90092-7

    MATH  MathSciNet  Article  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Y. Peng.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License (https://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Reprints and Permissions

About this article

Cite this article

Peng, Y., Xiang, X. & Wei, W. Necessary Conditions of Optimality for Second-Order Nonlinear Impulsive Differential Equations. Adv Differ Equ 2007, 040160 (2007). https://doi.org/10.1155/2007/40160

Download citation

Keywords

  • Differential Equation
  • Partial Differential Equation
  • Ordinary Differential Equation
  • Functional Analysis
  • Functional Equation